Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is it normal for a doctor to give a 5 year old Clonodine for anger?

My 5 year old son is adhd and the meds he takes makes him angry so the doctor give him clonodine for it i have never heard of taking blood pressure meds for anger!!

Answer Question
 
tae-tae

Asked by tae-tae at 3:50 PM on Dec. 13, 2009 in School-Age Kids (5-8)

Level 1 (0 Credits)
Answers (8)
  • if the meds he takes are making him angry they need to change his meds, not give him more to counteract them. I would look for another doctor and get a 2nd opinion. My son has aspergers not ADHD but his friend does have ADHD and one of the meds made him suicidal and literally psychotic.

    Anonymous

    Answer by Anonymous at 3:56 PM on Dec. 13, 2009

  • MY KIDS ARE 13,15 AND THEY BEEN ON THAT SINCE THEY WHERE 5 AND THERE REALLY GOOD ON IT
    lightbulbe

    Answer by lightbulbe at 9:25 PM on Dec. 13, 2009

  • Is ADHD meds need to be changed. The doctor probably has him on Klonopin, which is an antianxiety drug. If you are questioning his meds, then ASK the doctor.
    tyfry7496

    Answer by tyfry7496 at 10:53 PM on Dec. 13, 2009

  • I would not allow my child on this medication. I am not one who is antimedication when it is needed. In fact, I have encouraged some parents to consider the benefits of specific therapies involving medications. I actually have witnessed very negative effects of this type of combination of the medication you ask of and pairing it with an ADHD med. As a matter of fact, in one country they do not due to the high risk of death. What happens is some ADHD meds speed up the heart rate and this med slows it down causing the heart to get confused and then just stop. Cholodin is used in adults for blood pressure medications. In a child it also brings there blood pressure down, causing them to be "calmer." In one case I was directly involved in a child was a literal zombie in school. I am all for meds as a person in the medical field. And I know many drs who have perscribed the drug in question.

    Anonymous

    Answer by Anonymous at 11:11 PM on Dec. 13, 2009

  • I also know several who do not because they are afraid what can happen. I personally have thought about this exact medication and decided as a parent if I ever was given this as an option I would say no thank you. As a professional I have advised several parents to look at the studies and literature. Then I would give them the medical articles highlighting the risks. I still had a few parents who would choose to have the medication. Most did not. I really am not against medications. Just against this particular one in children.
    Anonymous

    Answer by Anonymous at 11:13 PM on Dec. 13, 2009

  • My son was given Clonodine for his insomnia, not anger! I'd get a second opinion.
    debra_benge

    Answer by debra_benge at 10:13 AM on Dec. 14, 2009

  • Clonodine is actually a high blood pressure medication that can be used for children with sleep or anger issues. I don't know if it falls under the realm of "normal", but hey, who of us IS?
    Anonymous

    Answer by Anonymous at 8:21 PM on Dec. 14, 2009

  • If the ADHD meds are making the child angry then one of two things are happening....1) He's on the wrong medication or 2) He's got the wrong diagnosis.

    For my son, he was dx'd with ADHD and given Adderall, which made him aggressive & moody as all get out, so the doc gave us another ADHD med to try and the same thing happened. We then sought a second opinion and, turns out, my son doesn't have ADHD, but another neurological condition that requires a whole different kind of medication and could be life-threatening to boot!
    Anonymous

    Answer by Anonymous at 10:36 PM on Dec. 17, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN